MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381423
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autoguard needle pierced the catheter.The following information was provided by the initial reporter: i am reporting the following event that occurred on (b)(6) 2025.22g piv catheter torn through by needle, causing a failed attempt on pt due to the catheter not being secured around needle.Seems to be manufacturing error during placement of catheter on iv needle.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Correction: material/lot # information was clarified/verified and updated in the complaint.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photographs and sample submitted for evaluation.Your report that the needle perforated the catheter was confirmed and the cause appeared to be associated with use.Three photographs were provided for investigation, which showed a 22g insyte autoguard device with the needle protruding through the side of the catheter tubing.The sample exhibited evidence of use, which indicates that the needle was likely withdrawn from the iv catheter and reinserted into the catheter after the vessel was accessed.The instructions for use (ifu) indicate to not reinsert the needle into the catheter during the insertion process as damage may occur.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22689598
Report Number1710034-2025-01273
Device Sequence Number8250770
Product Code FOZ
UDI-Device Identifier00382903814374
UDI-Public(01)00382903814374(10)4330107
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381423
Device Lot Number4330107
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by ManufacturerNot provided
09/15/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date08/04/2025
09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown